Cardiology Questions Answered by Verified Cardiologists.
Hyperthyroidism presents as a problem in patients going in for oral surgery because their bodies can react differently to the various medications used in dentistry, particularly sympathomimetics such as epinephrine, which is commonly used in local anesthesia quite often. The concern is that epinephrine and drugs like it could cause a patient with elevated thyroid hormone to go into a hypertensive crisis or even have cardiac dysrhythmia due to them being so sensitive to these types of medication. Therefore patients with hyperthyroidism require additional risk preventative measures before undergoing oral surgery with local anesthesia. Make sure your oral surgeon is aware of your thyroid levels if he is not already. Based on the levels you've indicated in your message, however, your thyroid is not extremely elevated and I don't think that there is much cause for concern. I suspect that your thyroid levels were thrown off from being sick and being treated with harsh medications for the other conditions you've had the last couple months. They'll likely return to their normal state quickly--however I'll note that it's unusual to go from hypo to hyperthyroidism with a diagnosis of Hashimoto's disease. It should be the other way around.
Again, as long as your oral surgeon is aware of your thyroid levels, I'm sure everything will be smooth sailing. This risk I've talked about above is more of a problem when the patient has much higher thyroid levels than you do.
They don't use the epinephrine on me, they know I get all jittery, they just use the regular numbing shots. They tell me I am amazing because I only need that but I hate anesthesia.
I don't think you have anything to worry about if that's the case.
I hope to have helped you. If I've answered your question, please don't forget to give me a positive rating by clicking on the stars above this chat so that I can receive credit for having assisted you. If there's anything else I can help you with, please don't hesitate to reply back to me here. In the future, you can find me on my JustAnswer page here http://www.justanswer.com/medical/expert-dr-mires/.Thanks for using JustAnswerBe well,Dr. Mires